Abilify, mood and weight gain--your experience

  • Has anyone taken Abilify to treat either depression or bipolar disorder?

    Did it help you?

    Did you gain much weight? Were you able to stay at a weight (or within a range) comfortable for you?

    Thanks for any information you can share.
  • I have been taking Abilify for about two months to treat Bipolar Depression. And I have noticed that I have gained about 5lbs, which is why I joined 3FC to try to lose this weight (plus some).

    Other than the weight gain, I haven't had other side effects! This has been a great medication for me. I have also take just about every anti-depressant that is made. I also took Depakote ER for a while. What has made the most difference in my bipolar disorder has been talk therapy, with a social worker who works in the group with my psychiatrist. I hope this helps you! Good luck to you!
  • When I first started Abilify I lost 20 pounds-boom it just fell off, wasn't hungry, completely in control on portion sizes it felt perfect. Well I have gained 10 of the 20 back and am on a complete sugar kick. I think my weight gain is just too much stress and no coping skills though, I don't think it is the meds, but I might be wrong.